Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 49, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 25, 2008, 2:52 AM PST. It took effect at Dec 25, 2008, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 2:52 AM PST (10:52 UTC)
- In effect from
- Dec 25, 2008, 10:00 AM PST
- Expired
- Dec 25, 2008, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
871 WHUS76 KMFR 251052 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 AM PST THU DEC 25 2008 PZZ370-376-260000- /O.EXT.KMFR.SI.Y.0127.000000T0000Z-081225T1800Z/ /O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/ /O.NEW.KMFR.GL.W.0049.081225T1800Z-081226T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 252 AM PST THU DEC 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KT THROUGH LATE THIS MORNING. WINDS WILL THEN INCREASE TO GALES AT 35 KT WITH OCCASIONAL GUSTS TO 45 KT THROUGH THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET THIS AFTERNOON. A LARGE SWELL TRAIN WILL MOVE INTO THE COASTAL WATERS TONIGHT. SEAS ARE EXPECTED TO RISE TO NEAR 15 FEET LATE THIS MORNING...AND BUILD FURTHER TO A 25 TO 30 FOOT RANGE THIS AFTERNOON. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-356-260000- /O.EXT.KMFR.SI.Y.0127.000000T0000Z-081225T2300Z/ /O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/ /O.NEW.KMFR.GL.W.0049.081225T2300Z-081226T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 252 AM PST THU DEC 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 KT THROUGH EARLY THIS AFTERNOON. WINDS WILL THEN INCREASE TO GALES AT 35 KT WITH OCCASIONAL GUSTS TO 45 KT THROUGH THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET THIS AFTERNOON. A LARGE SWELL TRAIN WILL MOVE INTO THE COASTAL WATERS TONIGHT. SEAS ARE EXPECTED TO RISE TO NEAR 15 FEET LATE THIS MORNING...AND BUILD FURTHER TO A 25 TO 30 FOOT RANGE THIS AFTERNOON. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FB
2 follow-up statements
946 WHUS76 KMFR 252229 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 229 PM PST THU DEC 25 2008 PZZ350-356-261130- /O.UPG.KMFR.SI.Y.0127.000000T0000Z-081225T2300Z/ /O.EXT.KMFR.GL.W.0049.081225T2229Z-081226T0300Z/ /O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 229 PM PST THU DEC 25 2008 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. NORTHWEST GALES AT 35 KT WITH OCCASIONAL GUSTS TO 40 KT THROUGH THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET. VERY LARGE SWELL WILL BUILD SEAS TO 25 TO 30 FOOT. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-261130- /O.CON.KMFR.GL.W.0049.000000T0000Z-081226T0300Z/ /O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 229 PM PST THU DEC 25 2008 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. NORTHWEST GALES AT 35 KT WITH OCCASIONAL GUSTS TO 40 KT THROUGH THIS EVENING. SHORT PERIOD WIND WAVES WILL BUILD TO NEAR 10 FEET. VERY LARGE SWELL WILL BUILD SEAS TO 25 TO 30 FOOT. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
842 WHUS76 KMFR 260310 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 710 PM PST THU DEC 25 2008 PZZ350-356-370-376-261615- /O.EXP.KMFR.GL.W.0049.000000T0000Z-081226T0300Z/ /O.NEW.KMFR.SI.Y.0128.081226T0310Z-081226T1200Z/ /O.CON.KMFR.SE.W.0051.000000T0000Z-081227T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 710 PM PST THU DEC 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. NORTHWEST WINDS 30 KT WILL EASE TO 15 TO 25 KT. VERY LARGE SWELL WILL CONTINUE SEAS TO 25 TO 30 FOOT. SEA WILL CONTINUE AT THIS DANGEROUSLY HIGH STATE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 24, 10:53 PM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 24, 10:53 PM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1053 PM PST WED DEC 24 2008
UPDATED AVIATION SECTION
.DISCUSSION...
SANTA IS NOT THE ONLY ONE BUSY THIS EVENING. THE FORECAST WAS
UPDATED EARLIER THIS EVENING TO INCLUDE EXTEND PREVIOUSLY ISSUED
WINTER WEATHER HEADLINES THROUGH 7 PM THURSDAY EVENING...TO ISSUE
A WINTER STORM WARNING FOR SOUTH CENTRAL SISKIYOU COUNTY THROUGH 7
PM THURSDAY EVENING AND ALSO A WINTER WEATHER ADVISORY FOR SNOW
FOR AREAS EAST OF THE CASCADES THROUGH 7 AM THURSDAY MORNING. THE
REGION WILL BE EFFECTED OVER THE NEXT 24 HOURS IN THREE PHASES.
THE FIRST PHASE IS THE STRONGEST. A COLD FRONT THAT MOVED ACROSS
SOUTHWEST OREGON EARLIER THIS EVENING HAS MOVED SOUTHEAST INTO
SOUTH CENTRAL OREGON AND NORTHERN CALIFORNIA WITH MODERATE RAIN
BELOW THE 1500 FOOT ELEVATION AND SNOW ABOVE.
PHASE TWO IS COPIOUS AMOUNTS OF LIGHT TO MODERATE SNOW SHOWERS
BETWEEN COLD FRONTS. THESE SHOWERS WILL BE MORE NUMEROUS FROM NOW
THROUGH AROUND 4 AM AND ALSO IN SOUTHWEST OREGON MORE THAN AREAS
TO THE EAST AND SOUTH. SNOW LEVELS NEAR 1500 FEET MAY BRIEFLY DIP
TO 1000 FEET IN THE EARLY MORNING.
PHASE THREE IS THE ARRIVAL OF THE SURFACE TROUGH ASSOCIATED WITH
THE AREA OF LOW PRESSURE CURRENTLY IN THE VICINITY OF VANCOUVER
ISLAND. THIS LOW WILL MOVE SOUTHEAST THURSDAY WITH THE TROUGH
REACHING SOUTHWEST OREGON AROUND 9 AM AND WEAKENING AS IT MOVES
SOUTHEAST...REACHING THE VICINITY OF MOUNT SHASTA AND BEGINNING TO
CROSS SOUTH CENTRAL OREGON AROUND NOON. I HAVE INCREASED AMOUNTS
EXPECTED FROM THIS FRONT SUFFICIENTLY TO WARRANT THE
AFOREMENTIONED EXTENSION OF THE WINTER WEATHER HEADLINES. I HAVE
NOT INCLUDED AREAS EAST OF THE CASCADES IN THE HEADLINE DUE TO ONLY
UP TO 2 ADDITIONAL INCHES OF SNOW EXPECTED THERE.
BESIDES THE HEADLINES RELATED TO SNOW...IT BEARS SPECIAL MENTION
THAT CONDITIONS AT THE OCEAN WILL BE VERY HAZARDOUS WITH NORTHWEST
SWELL OF 24 TO 28 FEET THURSDAY MORNING THROUGH THURSDAY EVENING.
COVERAGE OF SNOW SHOWERS WILL TAPER OFF SIGNIFICANTLY AFTER 7 PM
AND END EARLY FRIDAY MORNING. IT WILL NOT BE PRECIPITATING FOR THE
MAJORITY OF FRIDAY BUT THE NEXT SYSTEM WILL ARRIVE WITH RISING
SNOW LEVELS FRIDAY EVENING.
PLEASE CONTINUE READING THE PREVIOUS DISCUSSION BELOW FOR FORECAST
DETAILS REGARDING WARMER BUT VERY WET CONDITIONS FOR THE WEEKEND
INTO NEXT WEEK.
.AVIATION...WIDESPREAD MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS
AND LOCAL IFR OVER THE NEXT 24 HOURS DUE TO THE PASSAGE OF TWO
COLD FRONTS.
PREV DISCUSSION... /ISSUED 200 PM PST WED DEC 24 2008/
ON FRIDAY A WARM FRONT WILL APPROACH THE COAST THEN MOVE INLAND
FRIDAY NIGHT AND SATURDAY MORNING. SNOW LEVELS WILL BEGIN TO RISE
FRIDAY NIGHT WEST OF THE CASCADES THEN ABOVE PASS LEVEL BY
SATURDAY. NO SURPRISE THAT THE MODELS ARE FORECASTING THIS NEXT
SYSTEM TO BE ON THE JUICY SIDE CONCERNING PRECIPITATION SINCE IT
WILL BE AIDED BY A FAIRLY STRONG WESTERLY JET. MAY NEED TO KEEP AN
EYE ON THE RIVERS IF THE BAROCLINIC ZONE GETS HUNG UP ON SATURDAY.
LONG TERM...THE LONGER RANGE GFS...GFS ENSEMBLE AND EUROPEAN ARE IN
FAIRLY GOOD AGREEMENT IN DEPICTING A STRONG EAST-WEST JET AIMING
INTO THE NORTHWEST WITH A COLD FRONT DIRECTING MORE RAIN AND
MOUNTAIN SNOW INTO OUR REGION SATURDAY NIGHT. THIS PATTERN WILL
CHANGE ONLY SLIGHTLY THROUGH SUNDAY AND MONDAY WITH THE FRONT TRYING
TO SAG SOUTHWARD WHILE THE STRONG WESTERLY JET CONTINUES TO DRIVE IN
A MOIST UNSETTLED ONSHORE FLOW. SNOW LEVELS SHOULD REMAIN NEAR OR
SLIGHTLY ABOVE MOUNTAIN PASS LEVELS AND WELL ABOVE VALLEY FLOORS
DURING THIS TIME. SIGNIFICANT RAINFALL TOTALS ARE POSSIBLE SATURDAY
THROUGH MONDAY ACROSS THE SOUTHERN OREGON COAST REGION. PERHAPS A
BRIEF BREAK TUESDAY...BUT ACTIVE ONSHORE FLOW SHOULD CONTINUE INTO
THE NORTHWEST WITH THE GFS INDICATING THE NEXT FRONT TUESDAY NIGHT
INTO WEDNESDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 AM PST THURSDAY FOR ORZ029-
ORZ030-ORZ031.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THURSDAY FOR ORZ021-
ORZ022-ORZ023-ORZ026-ORZ027-ORZ028.
HIGH SURF WARNING FROM 4 AM THURSDAY TO 4 AM PST FRIDAY FOR
ORZ021-ORZ022.
WINTER STORM WARNING UNTIL 7 PM PST THURSDAY FOR ORZ024-ORZ025.
CA...WINTER WEATHER ADVISORY UNTIL 7 AM PST THURSDAY FOR CAZ083-
CAZ084-CAZ085.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THURSDAY FOR CAZ080-
CAZ081.
WINTER STORM WARNING UNTIL 7 PM PST THURSDAY FOR CAZ082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
PST FRIDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
DWHazardous weather outlook, Dec 24, 10:22 PM PST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1022 PM PST WED DEC 24 2008 ORZ021-022-260630- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 2000 FEET IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-081-ORZ023-026-260630- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CENTRAL DOUGLAS COUNTY-JACKSON COUNTY- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1500 FEET IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-260630- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-260630- SOUTH CENTRAL SISKIYOU COUNTY- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS ABOVE 2000 FEET UNTIL 7 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-025-260630- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER STORM WARNING FOR ELEVATIONS ABOVE 2000 FEET IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS ABOVE 2000 FEET UNTIL 7 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083>085-ORZ029>031-260630- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1022 PM PST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT. SEE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 AM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 24, 9:06 PM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/24/2008 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
3 INCHES OF SNOW IN THE LAST 2 HOURS. 9 INCHES ON THE
GROUND. MEASURED AT 8PM PST.
0900 PM HEAVY SNOW BONANZA 42.20N 121.41W
12/24/2008 M5.0 INCH KLAMATH OR TRAINED SPOTTER
5 INCHES OF NEW SNOW IN LAST 6 HOURS- 3-9PM PST. THIS IS
ON TOP OF ONE FOOT SNOWPACK ON THE GROUND. ELEVATION 4500
FEET. WINDS GUSTING TO 16 MPH WITH SIGINIFICANT REDUCTION
TO VISIBILITY. WIND CHILL 18F. LOCATION IS ACTUALLY 8
MILES NE OF BONANZA- SPOTTER KL116.
&&
LUTZLocal storm report, Dec 24, 10:58 PM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1058 PM PST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/24/2008 M4.0 INCH SISKIYOU CA TRAINED SPOTTER
4 ADDITIONAL INCHES IN JUST 2 HOURS FROM 8PM-10PM PST.
THIS IS IN ADDITION TO 3 INCHES IN 2 HOURS 6-8PM PST.
SNOW NOW SLACKING OFF TO 1/2 AN INCH PER HOUR.
&&
LUTZLocal storm report, Dec 24, 11:18 PM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1118 PM PST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM SNOW MOUNT SHASTA 41.32N 122.32W
12/24/2008 M5.0 INCH SISKIYOU CA DEPT OF HIGHWAYS
OVERNIGHT SNOWFALL AS OF 0630 AM PST ON THE 24TH FROM
CALTRANS. LOCATIONS IS I-5 NEAR MOUNT SHASTA.
1055 PM SNOW 5 E MOUNT SHASTA 41.32N 122.22W
12/24/2008 M2.0 INCH SISKIYOU CA DEPT OF HIGHWAYS
REPORT FROM 0630 AM PST ON THE MORNING OF THE 24TH FROM
CALTRANS. LOCATION IS HIGHWAY 89 AT SNOWMANS SUMMIT.
1055 PM SNOW YREKA 41.73N 122.63W
12/24/2008 M2.0 INCH SISKIYOU CA DEPT OF HIGHWAYS
REPORT AS OF 0630 AM PST ON THE MORNING OF THE 24TH FROM
CALTRANS. LOCATION IS I-5 AT YREKA.
&&
LUTZNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.